MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 GROSHONG 4F SINGLE-LUMEN PICC PERIPHERALLY INSERTED; CATHETER, PERCUTANEOUS

C.R. BARD, INC. (BASD) -3006260740 GROSHONG 4F SINGLE-LUMEN PICC PERIPHERALLY INSERTED; CATHETER, PERCUTANEOUS
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The device has not been returned to the manufacturer for evaluation.H3 other text : device not returned for evaluation.
 
Event or Problem Description
It was reported that when nurse changes dressing the tube was broken.No other information was provided.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a break in the catheter is confirmed and was determined to be use related.One 4 fr s/l groshong catheter with its attached connector and extension tubing was returned for evaluation.An initial visual observation revealed use residues throughout the returned sample.The catheter was observed to be broken between the 36 cm and 37 cm depth markers.A tactile evaluation revealed some tensile weakness around the break site.A microscopic observation revealed shiny striations along a portion of the fracture surface.The remaining break fracture surface appeared granular and uneven in appearance.The break was observed to be at a diagonal angle with an overall uneven fracture surface.The break site had sharp fracture edges.The damage found along the break site appears to be initiated by a sharp instrument damage thus weakening the catheter.The break in the catheter appeared to fail completely at the sharp instrument damage location from tensile, or pulling forces applied on the catheter.This complaint will be recorded for future trending and monitoring purposes.
 
Event or Problem Description

Brand Name
GROSHONG 4F SINGLE-LUMEN PICC PERIPHERALLY INSERTED
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
kayla bevins
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key19096354
Report Number3006260740-2024-01704
Device Sequence Number12598717
Product Code DQY
UDI-Device Identifier00801741035296
UDI-Public(01)00801741035296
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K871080
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Model NumberN/A
Device Catalogue Number7715405
Device Lot NumberREHQ1834
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2024
Supplement Date Received by Manufacturer06/18/2024
Initial Report FDA Received Date04/12/2024
Supplement Report FDA Received Date07/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown